Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the scarcity
of lattice-ordered matrix algebras II


Author: Stuart A. Steinberg
Journal: Proc. Amer. Math. Soc. 128 (2000), 1605-1612
MSC (1991): Primary 06F25; Secondary 15A48
Published electronically: September 23, 1999
MathSciNet review: 1641109
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We correct and complete Weinberg's classification of the lattice-orders of the matrix ring ${\Bbb Q}_2$ and show that this classification holds for the matrix algebra $F_2$ where $F$ is any totally ordered field. In particular, the lattice-order of $F_2$ obtained by stipulating that a matrix is positive precisely when each of its entries is positive is, up to isomorphism, the only lattice-order of $F_2$ with $1>0$. It is also shown, assuming a certain maximum condition, that $(F^+)_n$ is essentially the only lattice-order of the algebra $F_n$ in which the identity element is positive.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 06F25, 15A48

Retrieve articles in all journals with MSC (1991): 06F25, 15A48


Additional Information

Stuart A. Steinberg
Affiliation: Department of Mathematics, The University of Toledo, Toledo, Ohio 43606-3390
Email: ssteinb@uoft02.utoledo.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05171-0
PII: S 0002-9939(99)05171-0
Keywords: Lattice-ordered algebra, matrix algebra
Received by editor(s): March 27, 1998
Received by editor(s) in revised form: July 17, 1998
Published electronically: September 23, 1999
Communicated by: Ken Goodearl
Article copyright: © Copyright 2000 American Mathematical Society